MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-253SX; DISPOSABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-253SX; DISPOSABLE GRASPING FORCEPS
Model Number FG-253SX
Medical Device Problem Codes Contamination (1120); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The olympus representative reported to olympus on behalf of the customer that upon opening the package to use, it would only rip into tiny pieces and the grasper became contaminated on the single use grasping forceps fg-253sx during the therapeutic stent removal procedure.The 2nd grasper had the same issue; however, they were able to use it.The 2nd grasper had the same packaging issue.The procedure was completed with another similar device.The issue reported did not impact the outcome of the procedure.There were no reports of patient harm or impact associated with the reported event.This report is linked to patient identifier: (b)(6).
 
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The subject device was manufactured in july 2023, but the specific date is unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the sterile packages that are additionally heat-sealed have a higher seal strength than those that are not additionally heat-sealed.Therefore, the sterile packages with additional heat sealing are difficult to open.Therefore, this may have caused the reported event.Correction to d9 device return date and h3 device inspection.The packaging for fg-253sx was returned; however, the physical device was not returned.An inspection cannot be carried out.Correction to section e for information inadvertently left out of previous report.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GRASPING FORCEPS FG-253SX
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18070801
Report Number9614641-2023-01657
Device Sequence Number20749489
Product Code PTS
UDI-Device Identifier04953170412059
UDI-Public04953170412059
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-253SX
Device Lot Number38000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date11/05/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown